Thanks for the post.
I think the key to your health care is to determine the correct diagnosis of your collagen vascular disease.
Different collagen vascular disorders have different cardiac manifestations. Scleroderma, for example, tends to cause widespread fibrosis with subsequent conduction abnormalities, diastolic heart failure, and pulmonary hypertension. Lupus, on the other hand, leads to pericarditis, myocarditis, and pulmonary hypertension.
Determining the correct collagen vascular disease will determine what type of cardiac work-up is appropriate, as well as help determine what type of therapy may be required.
Hope that helps.
Did the 12.5mg of Atenolol drop your heartrate or blood pressure way down. I want to start taking that or Inderal for my PVC/PAC's and PSVT attacks and see if it helps but I'm afraid because my resting heart rate is already in the 50's alot of the time! Thanks alot.
Thanks for your response. I don't want to seem ungrateful but you really did not answer any of my questions. My doctor has done extensive testing for two years and so far we cannot find a "name" for my illness which leaves me in the position of simply having to address symptoms - and my most concerning symptoms are the cardiac symptoms. So, could you please take your best "stab" at my specific questions.
If your symptoms are trully collagen vascular disease (specifically scleroderma or CREST syndrome which is almost the same (the second is more mild)) then you should be on ACE-inhibitor such as monopril for kidney protection. All other treatments are only supportive and symptoms oriented. Your doctor should have done autoimmune antibodies tests to confirm or rule out specific autoimmune disease.
It general you should be seen by rheumotologist for it.
Also many rheumotologic diseases, if it is truly what you have, have great overlap with one another so it is sometimes difficult to make a correct diagnosis, this is why you should be seen by a specialist in this area. If your doctor suspects Scleroderma or CREST syndrome you should be on monopril or other ACE-inhibitor.
I've seen claims that both autoimmune diseases and arrhythmias (and allergies, CFS, etc.) can be caused in part by a viral infection. In such cases, one might experience unexpected reactions to antivirals found in foods, especially certain herbs and spices. In case you have noticed such a phenomenon and this interests you, I'd say more.